Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 139, NWS Shreveport, LA

August 2, 2002McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 2, 2002, 4:44 PM CDT for McCurtain County, Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2002, 4:44 PM CDT (21:44 UTC)
Expired
Aug 2, 2002, 5:45 PM CDT
In force
61 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 93 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2002-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2002-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
388 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
1633 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

501 
WUUS54 KSHV 022144
SVRSHV
OKC089-022245-
/NEW.KSHV.SV.W.0270.022143-022245/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
443 PM CDT FRI AUG 2 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 545 PM CDT

* AT 443 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF
  WATSON...OR ABOUT 19 MILES EAST OF BATTIEST...MOVING SOUTHWEST AT
  10 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER RURAL AREAS...

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO ONE INCH IN DIAMETER
AND STRONG DAMAGING WINDS TO 60 MPH. DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
UNTIL 545 PM CDT.

LAT...LON 3436 9476 3423 9461 3459 9409 3478 9432

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:40 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Aug 2, 2:40 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...CORRECTED DATE
NATIONAL WEATHER SERVICE SHREVEPORT LA
240 PM CDT FRI AUG 2 2002

WEAK FRONT IN NORTHWEST AR WILL CAUSE A FEW THUNDERSTORMS THIS
EVENING. THESE MAY PERSIST AS THEY MOVE SOUTHWEST DURING THE EVENING
HOURS...SO WILL INCLUDE A SLIGHT CHANCE OF THUNDERSTORMS IN THE
NORTH ZONES THIS EVENING. UPPER LEVEL RIDGE WILL LIKELY KEEP
CONDITIONS DRY SATURDAY THROUGH MONDAY. A WEAK COLD FRONT WILL
APPROACH THE AREA TUESDAY AND WEDNESDAY...AND ALTHOUGH WE WILL NOT
COOL OFF MUCH...THIS FRONT MAY TRIGGER SOME SCATTERED SHOWERS AND
THUNDERSTORMS...IN THE TUESDAY THROUGH THURSDAY TIME FRAME. THESE
SHOWERS AND THUNDERSTORMS WILL LIKELY PRODUCE OUTFLOW BOUNDARIES
WHICH WILL CAUSE OUR HIGH TEMPERATURES TO COOL SLIGHTLY INTO THE
LOWER TO MID 90S DURING THE MIDDLE OF NEXT WEEK.

03

SHV 73/98/73/97 0000
MLU 74/97/74/97 1100
TXK 77/99/77/98 2100
TYR 74/97/74/97 0000
LFK 73/96/73/96 0100

.SHV...NONE.

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.